What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 8, 1:04 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 1:04 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
204 PM CDT Wed Jun 8 2022
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Wed Jun 8 2022
Currently have widespread BLDU at multiple terminals due to
passage of cold front last hour. Vis b/w 1/4 to 3/4 SM possible
upon initial surge with winds around 30-40kts post front. Gradient
pattern will slowly relax next few hrs, prompting an extended
period of IFR to MVFR cigs at all terminals thru 20z. Improving
vis from north to south will occur later PM, with winds settled
out of the NE b/w 15-25kts prior to sunset.
Sct TS over SE NM will allow for potential MVFR or worse
restrictions later this afternoon and evening, but coverage and
timing differences will hold off on a prevailing line for the
current TAFs. After 02z, conditions will improve to VFR with
prevailing VFR thru the rest of the TAF cycle.
&&
.SHORT TERM...
(This afternoon through Thursday night)
Issued at 201 PM CDT Wed Jun 8 2022
Quite the eventful morning and afternoon so far thanks to a myriad
of weather elements all coming to together to create a nice and
complicated forecast. For starters, we are monitoring the
progression of a strong outflow/frontal combo that originated from
the northern panhandle overnight. Thanks to a well defined
complex to the north, a strong outflow developed and pressed south
through the Caprock, eventually crossing through our area as of
this morning. A cold front was originally out ahead of the
complex, but the outflow surge was able to catch up to the
boundary and sling- shot it south over the past several hrs.
Strong pressure rises in wake of the boundary signaled a solid
chance of strong winds for a time post-front with an average of
3-4mb/hr pressure rises. Thanks to the persistent winds, a
plethora of dust was also able to ride along the boundary and
ransack the Permian Basin and Southeast NM plains, leading to a
prominent dust storm bisecting the region mentioned above.
Multiple dust advisories have been issued as a result thanks to
reports of 1 mile or less visibility for areas in wake of the wall
of dust/dirt.
Thanks to a stronger frontal progression, attendant temperature
falls have been more pronounced than what was previously
forecasted with highs behind the boundary now 2-5 degrees cooler
than the previous forecast package. Complex nature of the setup
allowed for near term updates to become more frequent, but we're
seeing a better indication of what to expect for the rest of
today. Our frontal boundary will continue to press south with
vigor until it likely reaches the I-10 corridor and slows due to
proxy with the Davis/Glass Mtns over Jeff Davis and Pecos
counties. Where this front is located will be a big indication of
where convection will develop and maintain itself later this
afternoon and evening as cooler environment behind the boundary
will limit regional destabilization in order to maintain a larger
swath of showers and thunderstorms. As of now, the best chances
will lie along and ahead of the front over the high terrain due to
strong diurnal heating continuing and orographic enhancement
typical for this time of year. Modest shear located over SE NM and
far western TX will aid in potential for a few severe
thunderstorms as organized updrafts will be more capable in the
pattern. High winds will be the predominant impact from any severe
that develops thanks to drier lower profile creating a textbook
v-shaped sounding associated with higher storm bases and downdraft
wind potential. Some hail cannot be ruled out in the strongest
storms as well, as well as a non-zero tornado threat thanks to the
location of the boundary.
This evening, any storm development will either dissipate or
motion to the north along prevalent outflows stemming from
ongoing convection. The area of interest for impact will lie along
the Upper Trans Pecos back through through southwest Eddy County
in NM and Culberson County in TX as hi-res guidance is pretty
consistent now on the progression of todays convection.
Temperatures will be a bit cooler tonight and tomorrow evening,
but still looking at widespread 60s and 70s by morning. Weather
will be much more quiet tomorrow with convection confined to the
far NW corner of Eddy county. Highs will be mainly in the 90s for
most of the forecast area with some 100s located along the Pecos
and Rio Grande valleys.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 201 PM CDT Wed Jun 8 2022
Hot and (mostly) dry will be the rule through the extended. After
a brief reprieve from the extreme heat, temperatures will once
again soar into the upper 90s and lower 100s for most Friday
afternoon, with hottest temperatures around 110F expected through
the Rio Grande Valley in the Big Bend. The driving force behind
the quick rebound to well above normal temperatures will be the
eastward expansion of the upper ridge, which will meander from its
anchor over the Desert Southwest to the Southern Great Plains by
Sunday. This ridge will yield continued hot and dry conditions
through the weekend, though there will be potential for some
diurnally driven thunderstorms to develop over the higher terrain
from the Guadalupe Mountains south to the Davis Mountains and
Marfa Plateau on Friday. Through the weekend, highs will be in the
in the upper 90s and 100s each day, with lows generally in the
70s, with the hottest day looking to be on Sunday when another
round of widespread Heat Advisory conditions may be possible.
Into early next week, it will remain hot, though a pattern change
is expected as a trough deepens and progresses across the Great
Basin, displacing the persistent upper ridge eastward toward the
Lower Mississippi Valley by Monday afternoon. Monday will be a hot
day, similar to or just slightly cooler than Sunday, with another
opportunity for storms Monday evening over the Chinati and Davis
Mountains and Marfa Plateau. Falling heights in response to the
aforementioned trough will yield a slow and gradual cooling trend
through midweek, with high temperatures a couple of degrees cooler
each day. There's some discrepancy among guidance regarding the
evolution of the trough next week, thus have not deviated from the
blended solution at this time. Rain chances may return Tuesday
evening and Tuesday night as moisture is routed around the western
periphery of the ridge and interacts with a retreating dryline,
though at this time, confidence remains low given model
disparities.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 99 74 102 / 10 0 0 0
Carlsbad 67 98 68 103 / 40 10 0 10
Dryden 73 99 73 102 / 0 0 0 0
Fort Stockton 70 99 71 103 / 10 0 0 0
Guadalupe Pass 67 93 69 96 / 30 10 10 10
Hobbs 66 95 68 100 / 40 0 0 0
Marfa 59 94 60 96 / 20 0 0 10
Midland Intl Airport 72 98 73 101 / 10 0 0 0
Odessa 72 98 74 101 / 20 0 0 0
Wink 71 100 71 104 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 7 PM CDT /6 PM MDT/ this evening to 1 AM
CDT /midnight MDT/ Thursday for Guadalupe and Delaware
Mountains.
NM...None.
&&
SHORT TERM...87
LONG TERM....84
AVIATION...87Hazardous weather outlook, Jun 8, 1:16 PM CST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
216 PM CDT Wed Jun 8 2022
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-091930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
216 PM CDT Wed Jun 8 2022 /116 PM MDT Wed Jun 8 2022/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...This afternoon and tonight.
Blowing dust is possible through this afternoon, especially across
the Permian Basin, Trans Pecos, and Stockton Plateau.
There is a marginal risk of severe storms this afternoon and
evening, mainly over Southeast New Mexico. Any severe storms that do
develop will be accompanied by large hail and damaging winds.
A High Wind Warning is in effect this evening for Guadalupe Pass.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The heat wave continues Friday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Jun 8, 3:06 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
406 PM CDT Wed Jun 8 2022
TXZ075-082145-
Pecos TX-
406 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of west central Pecos
County through 445 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Fort Stockton, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test
Track.
This includes Interstate 10 between mile markers 228 and 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3095 10290 3068 10287 3077 10357 3098 10338
TIME...MOT...LOC 2105Z 035DEG 10KT 3083 10318
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
49Special weather statement, Jun 8, 3:10 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
410 PM CDT Wed Jun 8 2022
TXZ273-274-278-082145-
Eastern Culberson County TX-Reeves County Plains TX-
Davis Mountains Foothills TX-
410 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of west central Reeves
and east central Culberson Counties through 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Toyah, moving north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Reeves
and east central Culberson Counties.
This includes Interstate 20 between mile markers 9 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3117 10386 3119 10430 3143 10429 3142 10384
TIME...MOT...LOC 2110Z 184DEG 23KT 3128 10407
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16Special weather statement, Jun 8, 3:35 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
435 PM CDT Wed Jun 8 2022
TXZ271>273-082200-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Guadalupe and Delaware Mountains TX-
435 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of west central
Culberson County through 500 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles north of Van Horn, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Culberson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3113 10471 3121 10490 3141 10490 3155 10475
3143 10447
TIME...MOT...LOC 2134Z 207DEG 11KT 3130 10477
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16Special weather statement, Jun 8, 3:37 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
437 PM CDT Wed Jun 8 2022
TXZ274-082200-
Reeves County Plains TX-
437 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of south central Reeves
and northeastern Jeff Davis Counties through 500 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over
Balmorhea, or 23 miles south of Toyah. This storm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Balmorhea, Balmorhea Lake, Balmorhea State Park, Saragosa and
Toyahvale.
This includes Interstate 10 between mile markers 202 and 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 10365 3094 10385 3115 10383 3108 10349
TIME...MOT...LOC 2137Z 198DEG 4KT 3098 10373
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16Special weather statement, Jun 8, 3:51 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
451 PM CDT Wed Jun 8 2022
TXZ075-082230-
Pecos TX-
451 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of west central Pecos
County through 530 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Fort Stockton, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Madera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3088 10307 3077 10274 3051 10294 3069 10330
TIME...MOT...LOC 2150Z 044DEG 12KT 3071 10296
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
49Special weather statement, Jun 8, 4:02 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
502 PM CDT Wed Jun 8 2022
TXZ274-082230-
Reeves County Plains TX-
502 PM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of west central Reeves
County through 530 PM CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm over
Toyah, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toyah.
This includes Interstate 20 between mile markers 12 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3124 10354 3120 10375 3121 10401 3143 10403
3149 10367
TIME...MOT...LOC 2202Z 255DEG 11KT 3130 10384
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
16